Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 199, NWS Shreveport, LA

May 3, 2000Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 9:35 PM CDT for Upshur County, Texas. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2000, 9:35 PM CDT (02:35 UTC)
Expired
May 3, 2000, 10:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Upshur County, TX

What was reported inside it

TimeReportWhereRemark
May 3, 9:45 PM CDTHail 1.75Gilmer, TX
May 3, 10:00 PM CDTHail 1.5Gilmer, TX
May 3, 10:31 PM CDTHail 1.75East Mtn, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS54 KSHV 040236
SVRSHV
TXC459-040330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN TEXAS

* UNTIL 1030 PM CDT

* AT 935 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF         
  GILMER. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ON THE             
  MORRIS...UPSHUR COUNTY LINE OR NEAR LONESTAR TEXAS. THESE SEVERE   
  THUNDERSTORMS WERE MOVING EAST NORTHEAST NEAR 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN TEXAS
UNTIL 1030 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 5 minutes earlier.

Area forecast discussion, May 3, 9:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT WED MAY 3 2000

UPDATED TO PUT THE POSSIBILITY OF SEVERE WEATHER FURTHER NORTH IN
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

IV

.SHV...NONE.

In the hours before

Local storm report, May 3, 5:45 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT TUE MAY 3 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    HAWKINS                   TX   WIND DAMAGE
05/03/00   UPSHUR                         TREES DOWNED JUST NORTH OF
                                          THE COMMUNITY OR NEAR CR
                                          3440. REPORTED BY MEDIA.

0300 PM    LONGVIEW                  TX   WIND DAMAGE
05/03/00   GREGG                          TRAINED SPOTTER REPORTED
                                          POWERLINES DOWNED ACROSS
                                          PORTIONS OF THE CITY
                                          RESULTING IN POWER OUTAGES.

0450 PM    OIL CITY                  LA   0.75 INCH HAIL
05/03/00   CADDO                          REPORTED BY LAW ENFORCEMENT.

0505 PM    5 N BENTON                LA   1.75 INCH HAIL
05/03/00   BOSSIER                        REPORTED BY GENERAL PUBLIC
                                          ON OLD PLAIN DEALING RD.

0515 PM    PLAIN DEALING             LA   75 MPH TSTM GUST
05/03/00   BOSSIER                        MEASURED WIND GUST BY GENERAL
                                          PUBLIC.

0530 PM    SPRINGHILL                LA   0.75 INCH HAIL
05/03/00   WEBSTER                        REPORTED BY STORM SPOTTER
Local storm report, May 3, 7:40 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    5 NW HAWKINS              TX   WIND DAMAGE
05/03/00   WOOD                           NUMEROUS TREES DOWN AND 2
                                          HOMES DAMAGED. REPORTED BY
                                          TRAINED SPOTTER.

0525 PM    SHREVEPORT RGNL ARPT      LA   .5 INCH HAIL
05/03/00   CADDO                          REPORTED BY TRAINED
                                          SPOTTER.

0540 PM    SLIGO                     LA   1 INCH HAIL
05/03/00   BOSSIER                        QUARTER SIZE HAIL.
                                          REPORTED BY TRAINED
                                          SPOTTER.

0552 PM    COTTON VLY                LA   WIND DAMAGE
05/03/00   WEBSTER                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0553 PM    SAREPTA                   LA   1 INCH HAIL
05/03/00   WEBSTER                        QUARTER SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0555 PM    TAYLOR                    AR   WIND DAMAGE
05/03/00   COLUMBIA                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

NNNN
Local storm report, May 3, 7:50 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0545 PM    LOGANSPORT                LA   1 INCH HAIL
05/03/00   DE SOTO                        QUARTER SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0605 PM    EMERSON                   AR   WIND DAMAGE
05/03/00   COLUMBIA                       TREES DOWN ACROSS HWY 79.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0605 PM    JOAQUIN                   TX   .88 INCH HAIL
05/03/00   SHELBY                         NICKEL SIZE HAIL. REPORTED
                                          BY TRAINED SPOTTER.

0617 PM    5 S HOMER                 LA   WIND DAMAGE
05/03/00   CLAIBORNE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0625 PM    DOYLINE                   LA   WIND DAMAGE
05/03/00   WEBSTER                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0630 PM    LOGANSPORT                LA   WIND DAMAGE
05/03/00   DE SOTO                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

NNNN
Local storm report, May 3, 8:05 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 PM    7 SW GLADEWATER           TX   WIND DAMAGE
05/03/00   SMITH                          TREES AND POWER LINES DOWN
                                          ON HWY 271. REPORTED BY
                                          LAW ENFORCEMENT.

NNNN
Special weather statement, May 3, 8:09 PM CDT, 1 hour 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-040200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT WED MAY 3 2000

...SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...

SCATTERED STRONG THUNDERSTORMS REMAIN ACROSS PORTIONS OF SOUTHERN
ARKANSAS INTO EXTREME NORTH CENTRAL LOUISIANA...HOWEVER...THESE
THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AS DAYTIME HEATING HAS
ENDED ACROSS THE REGION.

LATER TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS EXTREME SOUTHERN PORTIONS OF EASTERN TEXAS AND NORTH
LOUISIANA...AGAIN BRINGING A CHANCE OF STRONG AND DAMAGING WINDS...
LARGE HAIL AND VERY HEAVY RAINFALL TO SOUTHERN PORTIONS OF THE
REGION.

CONTINUE TO MONITOR YOUR NOAA WEATHER RADIO...LOCAL TELEVISION OR
OTHER MEDIA OUTLETS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATER
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:25 PM CDTSevere Thunderstorm WarningSHVMorris35 min
May 3, 9:45 PM CDTSevere Thunderstorm WarningSHVCass45 min
May 3, 10:02 PM CDTSevere Thunderstorm WarningSHVMarion58 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVCherokee46 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVUpshur61 min
May 3, 10:32 PM CDTSevere Thunderstorm WarningSHVGregg58 min
May 3, 11:03 PM CDTSevere Thunderstorm WarningSHVHarrison57 min
May 3, 11:27 PM CDTSevere Thunderstorm WarningSHVCherokee63 min
May 3, 11:55 PM CDTSevere Thunderstorm WarningSHVHarrison50 min
May 4, 12:10 AM CDTSevere Thunderstorm WarningSHVSmith65 min
May 4, 12:36 AM CDTSevere Thunderstorm WarningSHVNacogdoches59 min
May 4, 12:51 AM CDTSevere Thunderstorm WarningSHVUpshur54 min
May 4, 12:56 AM CDTSevere Thunderstorm WarningSHVGregg64 min
May 4, 2:00 AM CDTFlash Flood WarningSHVCherokee, Nacogdoches4 hr
May 4, 2:45 AM CDTFlash Flood WarningSHVMorris, Titus4 hr
May 4, 4:28 AM CDTSevere Thunderstorm WarningSHVSmith47 min
May 4, 5:10 AM CDTSevere Thunderstorm WarningSHVRusk, Smith65 min
May 4, 6:06 AM CDTFlash Flood WarningSHVPanola, Rusk, Smith4 hr
May 4, 6:16 AM CDTSevere Thunderstorm WarningSHVPanola59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.